Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 1, 2016, 1:48 PM CDT for Calloway County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2016, 1:48 PM CDT (18:48 UTC)
- Expired
- May 1, 2016, 2:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Calloway County, KY
The radar
The Paducah radar (KPAH), 67 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:19 PM CDT, 29 minutes earlier.
Area forecast discussion, May 1, 1:19 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Paducah KY 119 PM CDT SUN MAY 1 2016 .SHORT TERM...(Tonight through Tuesday night) Issued at 119 PM CDT Sun May 1 2016 Convection firing about where expected just before 18z. SPC considering SVR watches for our area. Should be mainly hail or locally damaging wind threat. Decent mid level speed shear exists, but low level shear only marginal. Surface based instability and mid level lapse rates decent. Followed the NAM.Nest for the most part for convective trends through early evening. Overnight, will diminish PoPs over our eastern most areas, dry late tonight. Continue with our chance of showers Monday, best chance southern sections, just a slight chance north given there are still model discrepancies with respect to overall quality moisture. Just slight chance PoPs mainly east 2/3 of the area Monday night through Tuesday. Then the main mid level trof axis should pass SE of the area. Thus will maintain dry Tuesday night. Used a MOS blend with existing numbers for consistency. Overall forecast beyond tonight was an even blend of model output. .LONG TERM...(Wednesday through Sunday) Issued at 119 PM CDT Sun May 1 2016 The the axis of the upper closed low/trough sliding down the western limb of the larger Hudson Bay Low is forecast to be just south of the WFO PAH forecast area by 12z (7am CDT) Wednesday. However, a more intense low/trough extending directly from the Hudson Bay low will slide down with some DPVA supporting some shower activity mainly for our Southwest Indiana, West Kentucky, Southeast Illinois counties for Wednesday. Given the sharp thermal profile, added a differential mention of thunderstorms as well during the afternoon hours. By Wednesday evening, the eastern limb of the dominating High Pressure ridge in the Central U.S. begins capping development and places the WFO PAH area in a period of dry weather through at least early Sunday. The upper air pattern shifts from a brief blocking pattern to a series of differential low pressure centers in the Western and Eastern U.S., as well as the the aforementioned Hudson Bay low. The combination of all of these systems impresses and maintains ridging over the WFO Paducah forecast area. && .AVIATION... Issued at 1213 PM CDT Sun May 1 2016 Large area of CU/Strato-CU over the region with low VFR to MVFR cig conditions. Should continue to see bases rise through the afternoon with modest mixing gradually decreasing coverage as well. SW winds will gradually become W/NW this evening and overnight, with speeds below 10 kts. Scattered showers and storms are expected. Chances are too low to include in the TAFs at this time. Will monitor closely and update as needed. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, May 1, 12:15 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1215 PM CDT SUN MAY 1 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1215 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 55 THIS AFTERNOON AND EARLY TONIGHT...INCLUDING SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. A SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 1, 1:31 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
131 PM CDT SUN MAY 1 2016
KYZ009-011915-
CALLOWAY KY-
131 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CALLOWAY COUNTY UNTIL 215 PM
CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNNVILLE...OR 8 MILES WEST OF MURRAY...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MURRAY...HAZEL...NEW CONCORD...HARRIS GROVE AND CROSSLAND.
LAT...LON 3650 8849 3665 8848 3671 8808 3659 8805
3650 8805
TIME...MOT...LOC 1830Z 259DEG 18KT 3656 8847The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:31 PM CDT | Special Weather Statement | PAH | Calloway | 44 min |
| May 1, 5:57 PM CDT | Special Weather Statement | PAH | Henderson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.